Alabama, 2008

Tornadoes and Hail in Alabama, February 17, 2008

February 17, 2008 · NWS BMX · 31 events in 18 counties and zones

A broken squall line, sparked by an advancing cold front and strong upper level storm, caused severe thunderstorms and tornadoes across Central Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
64
Property damage
$11 million
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

A broken squall line, sparked by an advancing cold front and strong upper level storm, caused severe thunderstorms and tornadoes across Central Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 16, 11:40 PM CST, 20 minutes earlier.

Area forecast discussion, Feb 16, 11:40 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 PM CST SAT FEB 16 2008

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...AFTER EARLY SHOWERS HAVE LIFTED NORTH OUT OF THE
FORECAST AREA...MOSTLY CLEAR SKIES ARE PREVAILING. PRESSURE
GRADIENT BEGINNING TO TIGHTEN IN THE WEST AHEAD OF APPROACHING
SYSTEM...AND EXPECT WINDS TO BE ON THE INCREASE. TEMPERATURES ARE
RATHER INTERESTING...DELINEATED BY WINDS. WHERE THE WINDS ARE
UP...TEMPS ARE UP...AND VICE VERSA. MOISTURE RETURN IS THE BIG
QUESTION OVER THE NEXT 24 HOURS...AND SO FAR DEWPOINTS ARE LAGGING
A BIT BEHIND PROJECTIONS. SOME TWEAKS TO HOURLY TEMP/DEWPT/WIND
GRIDS WERE MADE...ALSO AFFECTING OVERNIGHT LOWS...MAINLY UPWARD.

AS FOR THE LINE OF SHOWERS AND THUNDERSTORMS...MODELS LOOK TO BE
JUST A TAD TOO SLOW. WITH THE LINE RUNNING LITTLE ROCK-SHREVEPORT-
HOUSTON RIGHT NOW...IT IS NOTICEABLY OUT AHEAD OF BOTH MODELS. A
LOCAL RULE OF THUMB FOR 12 HOURS FROM LITTLE ROCK TO BIRMINGHAM
WOULD HAVE THINGS INTO THE BIRMINGHAM AREA BEFORE NOON. NAM IS
ALSO HINTING THAT THE LINE MAY OUTRUN THE FRONT...WITH SOME
REDEVELOPMENT ALONG THE FRONT AS IT PASSES LATER IN THE DAY. ALL
THAT SAID...WILL NOT MAKE ANY CHANGES AT THIS TIME...AND KEEP
FORECAST STATUS QUO FOR TOMORROW.

JD/81

&&

.AVIATION...06Z TAF DISCUSSION.

JUST A FEW HIGH CLOUDS DURING MOST OF THE OVERNIGHT HOURS...MORESO
NORTH THAN SOUTH.  LOW LEVEL WINDS SHOULD REALLY START TO KICK IN
AFTER 10Z...AND EXPECT A BROKEN-OVERCAST STRATUS DECK TO DEVELOP
RIGHT AROUND DAYBREAK.

LINE OF THUNDERSTORMS CURRENTLY (AS OF 0530 UTC) PUSHING ACROSS AR
AND LA WILL BE THE BIG WEATHER MAKER ON SUNDAY. STILL BELIEVE THE
TIME OF MOST INTENSE RAIN (AND ASSOCIATED LOWER CEILINGS AND
VISIBILITIES) WILL ONLY BE A COUPLE HOURS LONG...AND TRIED TO TIME
THOSE COUPLE HOURS AS BEST I COULD AT EACH OF THE TAF SITES.

A BIT OF UNCERTAINTY ON WHETHER LOW CLOUDS FOLLOW IMMEDIATELY IN
BEHIND THE LINE OF STORMS...OR IF THERE IS A SHORT BREAK WHERE
CONDITIONS IMPROVE BRIEFLY BEFORE THE POST-FRONTAL STRATUS COMES IN.
LATEST MODEL SOLUTIONS SUGGEST THE FORMER...SO THAT IS WHAT WAS
FORECAST FOR NOW.

/61/

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Feb 16, 7:30 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 PM CST SAT FEB 16 2008

ALZ011>015-017>050-180100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
730 PM CST SAT FEB 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SURFACE WINDS WILL INCREASE AFTER MIDNIGHT ACROSS THE NORTHWESTERN
HALF OF CENTRAL ALABAMA.  A FEW GUSTS OF 25 TO 30 MPH ARE
EXPECTED...ESPECIALLY ON AREA LAKES AND WATERWAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUNDAY...SEVERE THUNDERSTORMS ARE LIKELY ACROSS MUCH OF CENTRAL
ALABAMA AS EARLY AS 10 AM IN THE FAR WEST...LASTING AS LATE AS 8 PM
IN THE FAR SOUTHEAST. THE PRIMARY THREAT WILL BE DAMAGING WINDS...BUT
THE POTENTIAL FOR TORNADOES AND LARGE HAIL ALSO EXISTS.

A BROKEN SQUALL LINE WILL BE NEAR THE ALABAMA MISSISSIPPI STATE LINE
BETWEEN 8 AND 10 AM...MOVE TO A LINE NEAR GADSDEN TO BIRMINGHAM
TO DEMOPOLIS BETWEEN 11 AM AND 1 PM...THEN AFFECT AREAS SOUTH OF
LINE FROM WEDOWEE TO MONTGOMERY GENERALLY AFTER 3 PM.

THE GREATEST TORNADO THREAT WILL GENERALLY BE SOUTH OF A LINE FROM
DEMOPOLIS...TO CLANTON...TO WEDOWEE AFTER NOON ON SUNDAY. THIS WILL
BE A RAPIDLY DEVELOPING AND POTENTIALLY DANGEROUS SITUATION. PLEASE
STAY TUNED TO FURTHER STATEMENTS REFINING THE THREAT AREAS AND THE
TIMING FOR YOUR SPECIFIC AREA. IF WATCHES ARE WARNINGS BECOME
NECESSARY...PLEASE TAKE QUICK ACTION.

BREEZY CONDITIONS ARE ALSO EXPECTED FROM EARLY SUNDAY MORNING
THROUGH AT LEAST NOON ON MONDAY. WIND GUSTS OF 25 TO 30 MPH ARE
POSSIBLE AREAWIDE.

THURSDAY AND FRIDAY...ANOTHER FRONT WILL AFFECT CENTRAL ALABAMA
DURING THIS PERIOD. AT THIS TIME...INSTABILITY AND MOISTURE APPEAR
HIGH ENOUGH THAT SOME OF THE STORMS COULD BECOME STRONG. STAY
TUNED TO LATER STATEMENTS ADDRESSING SPECIFIC AREAS AND TIMING OR
FOR A POTENTIAL THREAT UPGRADE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
REQUIRED ON SUNDAY.

61

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 tornado, 10 hail, 6 thunderstorm wind. Local standard time, as filed.

Tornado, Barbour

When
February 17, 12:00 AM CST to 12:02 AM CST
Where
Barbour County, 1.55 mi S of Blue Spgs to 1.99 mi ESE of Blue Spgs
Rating
EF1
Path length
2.26 mi
Path width
50 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
31.648, -85.524

The tornado touched down at the intersection of CR-72 and AL-33, near Blue Springs State Park. It then traveled northeastward about 2 miles, before lifting at CR-41 just east of the park. Four houses and one mobile home sustained roof damage, and several trees were snapped off.

Hail, Hale

When
February 17, 11:00 AM CST to 11:05 AM CST
Where
Hale County, 1.03 mi WNW of Greensboro
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.705, -87.597

Quarter size hail was reported at several locations in Hale County, including in and around Greenville, Sawyerville, and Havana Junction.

Hail, Perry

When
February 17, 11:26 AM CST
Where
Perry County, 4.3 mi WNW of Folsom
Measured
0.88 in hail
Reported by
Public
Coordinates
32.700, -87.470

Nickel size hail was observed near the Hale and Perry County line.

Thunderstorm Wind, Bibb

When
February 17, 12:00 PM CST
Where
Bibb County, 5.53 mi S of Centreville Fox Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.840, -87.130

Several trees were blown down near the Bibb and Perry County line.

Hail, Shelby

When
February 17, 12:05 PM CST
Where
Shelby County, 1.91 mi S of Helena
Measured
0.75 in hail
Reported by
Public
Coordinates
33.273, -86.854

Reported just off CR-52, in the Brandywine Subdivision.

Thunderstorm Wind, Shelby

When
February 17, 12:10 PM CST
Where
Shelby County, 0.28 mi SSW of Alabaster Shelby Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
33.176, -86.782

Several trees were blown down around the Shelby County Airport.

Tornado, Dallas

When
February 17, 12:26 PM CST to 12:38 PM CST
Where
Dallas County, 4.01 mi N of Potter to 3.39 mi ENE of Summerfield
Rating
EF2
Path length
7.58 mi
Path width
400 yd
Property damage
$350,000
Reported by
NWS Storm Survey
Coordinates
32.487, -87.111

The tornado touched down near Warrior Drive, just southeast of the Perry County line. It then tracked northeastward across AL-219 near the intersection of CR-230, moved right through the Summerfield Community, and crossed CR-37, before lifting just east of the intersection of CR-37 and CR-844. At least 5 structures, including 2 mobile homes and a metal warehouse, were destroyed. Twelve to fifteen additional structures, including several homes and an auto body shop, were damaged to varying degrees. Hundreds of trees were either snapped off or uprooted along the damage path.

Hail, Dallas

When
February 17, 12:40 PM CST
Where
Dallas County, 1.38 mi S of Safford
Measured
1.25 in hail
Reported by
Public
Coordinates
32.260, -87.370

Thunderstorm Wind, Chilton

When
February 17, 12:58 PM CST to 1:10 PM CST
Where
Chilton County, 2.07 mi NW of Kincheon to 1.96 mi ENE of Falakto
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.774, -86.721

Downburst winds, estimated around 70 mph, blew down numerous trees and power lines, near and southwest of the city of Clanton.

Tornado, Chilton

When
February 17, 1:05 PM CST to 1:06 PM CST
Where
Chilton County, 1.18 mi ENE of Falakto to 2.3 mi ENE of Falakto
Rating
EF1
Path length
1.18 mi
Path width
200 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
32.805, -86.580

Within a larger area of straight line wind damage, a short tornado damage path was found near and northeast of exit 205 on Interstate 65, southeast of the city of Clanton. The heaviest damage was sustained by a mobile home along County Road 41, where two large oak trees fell on the mobile home and demolished it. Several fast food restaurant signs and a couple of road signs were damaged or destroyed, and a couple hundred trees were also snapped off or uprooted.

Hail, Dallas

When
February 17, 1:10 PM CST
Where
Dallas County, 0.18 mi E of Selma Selfield Arpt
Measured
1 in hail
Reported by
Public
Coordinates
32.430, -86.947

Hail, Coosa

When
February 17, 1:20 PM CST
Where
Coosa County, 3.24 mi NE of Lake Mitchell
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
32.878, -86.406

Thunderstorm Wind, Chilton

When
February 17, 1:20 PM CST
Where
Chilton County, 0.58 mi E of Verbena
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.750, -86.510

Several trees and power lines were blown down in the city of Verbena.

Hail, Coosa

When
February 17, 1:30 PM CST
Where
Coosa County, 2.64 mi S of Hanover
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
32.962, -86.208

Tornado, Coosa

When
February 17, 1:42 PM CST to 1:48 PM CST
Where
Coosa County, 1.58 mi NW of Socapatoy to 2.01 mi NNE of Soleco
Rating
EF1
Path length
5.73 mi
Path width
100 yd
Continued into
Tallapoosa, Al (BMX)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
32.999, -86.085

The tornado touched down along US Highway 280 near the Bradford Community. The tornado moved northeastward and crossed AL-9, before crossing into Tallapoosa County east of Goodwater. The most significant damage occurred in Coosa County, near the intersection of CR-77 and AL-9. At least 6 homes suffered varying degrees of damage, and at least three automobiles were heavily damaged by fallen trees.

Hail, Coosa

When
February 17, 1:45 PM CST
Where
Coosa County, 1.49 mi WSW of Goodwater
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
33.059, -86.072

Tornado, Tallapoosa

When
February 17, 1:47 PM CST to 1:53 PM CST
Where
Tallapoosa County, 4.95 mi WSW of Hackneyville to 0.56 mi W of Hackneyville
Rating
EF0
Path length
4.53 mi
Path width
50 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
33.035, -85.994

The tornado touched down near Pearson Chapel Road, north of Barnett Road. It then traveled northeastward and ended just north of Hackneyville before it crossed County Road 5. A few homes suffered minor roof damage and a few trees were either snapped off or lost some limbs.

Tornado, Tallapoosa

When
February 17, 1:48 PM CST to 1:53 PM CST
Where
Tallapoosa County, 5.48 mi W of Hackneyville to 2.83 mi NW of Hackneyville
Rating
EF0
Path length
5.03 mi
Path width
100 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
33.055, -86.013

The tornado that touched in Coosa County moved into the northeastern portion of Tallapoosa County, between Goodwater and Hackneyville. It then continued to move northeast, crossing AL-63, before lifting just before the Tallapoosa and Clay County line. In Tallapoosa County, most of the damage was limited to broken limbs and snapped softwood trees.

Tornado, Clay

When
February 17, 2:03 PM CST to 2:05 PM CST
Where
Clay County, 2.43 mi S of Gibsonville to 1.92 mi SSW of Mellow Vly
Rating
EF0
Path length
1.56 mi
Path width
50 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
33.145, -85.786

The tornado touched down near Fuller Road where minimal tree damage occurred and one home sustained roof damage. It then tracked northeast before lifting near catfish road. A small catfish restaurant had a part of the roof torn off. Several trees were snapped off along the short path. One vehicle was partially lifted into the air and the roof debris was deposited underneath it. There were approximately 100 people in the catfish restaurant when the tornado hit. These people were in the basement after the owner took action when hearing the warning. No injuries were reported.

Hail, Cleburne

When
February 17, 2:11 PM CST
Where
Cleburne County, 0.63 mi SSE of Hollis Xrds
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
33.511, -85.627

Tornado, Randolph

When
February 17, 2:22 PM CST to 2:37 PM CST
Where
Randolph County, 3.13 mi NNE of Corinth to 2.36 mi SSE of Sewell
Rating
EF1
Path length
14.71 mi
Path width
150 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
33.263, -85.512

The tornado touched down on CR-15 near the Pleasant Grove Church, about 3 miles southwest of Wedowee. It then tracked northeast, damaging five homes, at least two vehicles and three barns. One shop and numerous other outbuildings were significantly damaged or destroyed. Additionally, several dozen trees were either snapped off or were uprooted along the path. The tornado lifted near the Georgia state line at CR-477.

Tornado, Pike

When
February 17, 2:23 PM CST to 2:34 PM CST
Where
Pike County, 2.2 mi SSE of Baltic to 3.25 mi ENE of Spring Hill
Rating
EF1
Path length
8.36 mi
Path width
250 yd
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
31.619, -86.012

This tornado was already on the ground when it entered Pike County from Coffee County, about 5 miles southeast of Henderson. The tornado moved northeast, crossing AL-87 and AL-167, before lifting north of the intersection of CR-6 and CR-57. In Pike County, one home and one church were damaged, and a greenhouse had its windows blown out. Numerous trees were either snapped off or were uprooted along the path.

Tornado, Lowndes

When
February 17, 2:24 PM CST to 2:37 PM CST
Where
Lowndes County, 0.69 mi SSE of Collirene to 3.96 mi SE of White Hall
Rating
EF2
Path length
11 mi
Path width
225 yd
Injuries
10 direct, 0 indirect
Property damage
$215,000
Reported by
NWS Storm Survey
Coordinates
32.172, -86.824

The tornado touched down in the Collirene Community, about 14 miles west of Hayneville. It then tracked northeastward, and ended just north of US Highway 80, several miles west of Lowndesboro. At least 11 structures, most of them mobile homes, were damaged with three of these being completely destroyed. Hundreds of trees were either snapped or were uprooted along the damage path. The most extensive damage occurred in and near the Collirene Community. Ten injuries were attributed to this tornado.

Tornado, Autauga

When
February 17, 2:58 PM CST to 3:06 PM CST
Where
Autauga County, 3.28 mi SE of Prattville Arpt to 0.8 mi SSE of Fays
Rating
EF3
Path length
6.04 mi
Path width
440 yd
Continued into
Elmore, Al (BMX)
Injuries
50 direct, 0 indirect
Property damage
$10 million
Reported by
NWS Storm Survey
Coordinates
32.400, -86.477

The tornado touched down near the waste water treatment facility south southwest of the city of Prattville. It then tracked northeastward and crossed US Highway 82, US Highway 31, and Cobbs Ford Road. The southern and eastern parts of Prattville sustained significant damage. The highest winds likely occurred along Cobbs Ford Road/East Main Street near McQueen Smith Road and in the Silver Hills Subdivision. An estimated 200 residential homes and 40 businesses were damaged or destroyed. Hundreds of trees were either snapped off or were uprooted along the path. In addition, 50 injuries were reported, but there were no fatalities.

Tornado, Elmore

When
February 17, 3:06 PM CST to 3:15 PM CST
Where
Elmore County, 2.78 mi WSW of Millbrook to 0.93 mi WNW of Speigener
Rating
EF1
Path length
8.61 mi
Path width
400 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
32.465, -86.414

The Prattville Tornado continued into Elmore County near Millbrook. It continued its northeast motion, and crossed Interstate 65 and AL-14. It then veered to the left, and moved almost due north for several more miles, before lifting just west of Speigner Lake. In Elmore County, the tornado snapped and uprooted several trees and produced generally light structural damage to several buildings.

Thunderstorm Wind, Bullock

When
February 17, 3:10 PM CST
Where
Bullock County, 1.05 mi ESE of Bruceville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
32.097, -85.832

Several trees were uprooted and snapped, with one of them falling across US-82 and onto a barbed wire fence.

Thunderstorm Wind, Russell

When
February 17, 3:40 PM CST
Where
Russell County, 0.55 mi W of Seale
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.301, -85.179

Several trees were blown down on US-431, near Seale.

Tornado, Russell

When
February 17, 3:40 PM CST to 3:52 PM CST
Where
Russell County, 2.37 mi SSE of Glenville to 0.54 mi SSE of Mahrt
Rating
EF2
Path length
7.73 mi
Path width
1,000 yd
Continued into
Stewart, Ga (FFC)
Injuries
4 direct, 0 indirect
Property damage
$120,000
Reported by
NWS Storm Survey
Coordinates
32.086, -85.162

The tornado touched down near the intersection of US Highway 431 and CR-51 in the southern portion of the county. It then tracked northeastward to the Chattahoochee River near the Cottonton community, before crossing the river into Georgia. The most significant damage was located near CR-12. At least two mobile homes were destroyed and two frame houses received significant damage. Numerous trees were either snapped off or were uprooted along the path. At least one vehicle was flipped over. Four injuries were reported.

Hail, Barbour

When
February 17, 4:15 PM CST
Where
Barbour County, 1.42 mi SE of Spring Hill
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.066, -85.312

Tornado, Barbour

When
February 17, 4:17 PM CST to 4:38 PM CST
Where
Barbour County, 2.84 mi NNW of Elamville to 1.43 mi NNW of Gaino
Rating
EF1
Path length
21.39 mi
Path width
75 yd
Property damage
$35,000
Reported by
NWS Storm Survey
Coordinates
31.707, -85.671

The tornado touched down near River Road and AL-10, where it snapped two wooden power poles. It then tracked northeast, across AL-51 just to the north of Clio, and rain roughly parallel to AL-51 south and west of Louisville, before lifting near the intersection of CR-79 and AL-30 several miles east of Clayton. Along the path, numerous trees were uprooted or snapped and several mobile homes sustained minor damage.

Tornado, Barbour

When
February 17, 4:38 PM CST to 4:39 PM CST
Where
Barbour County, 1.42 mi NW of Richards Xrds to 1.58 mi NW of Richards Xrds
Rating
EF0
Path length
0.4 mi
Path width
300 yd
Property damage
$6,000
Reported by
NWS Storm Survey
Coordinates
31.743, -85.289

A weak tornado touched down briefly near Eubanks Road (also known as CR-12) where it destroyed a barn, tore shingles off a roof, uprooted a large pine tree and damaged a tin roof. It then tracked northeast along CR-79 a short distance, before lifting near the intersection of CR-79 and AL-18. Along the path several trees were uprooted or snapped and several road signs sustained minor damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2008Every state in 2008This day in weather historyThe tornado archive for Alabama, 2008Warnings in Alabama, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85113, 85049, 85050, 85052, 85053, 85054, 85100, 85055, 85056, 85102, 85057, 85058, 85059, 85060, 85104, 85061, 85106, 85105, 85109, 85062, 85101, 85103, 85072, 85070, 85071, 85063, 85064, 85074, 85065, 85107, 85108.